Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Silent stroke
avatar
DasLebenRuft posted:
I'm 19 and I've been taking creatine for over a year, sometimes with coffee. I only recently realized that the creatine had been giving me high blood pressure after every supplementation (presumably because of the larger volume of the blood due to retention of water). My blood pressure is otherwise normal. The other week I felt an abrupt burst of pressure from inside my head--is it possible that I could've had a silent stroke? I don't have anemia or SCD--just hypertension from the creatine.
Reply
 
avatar
Richard C Senelick, MD responded:
First, I am assuming that you have stopped the creatine. If is raises your blood pressure, you certainly shouldnot be taking it. If you just had a full feeling in your head that went away, it is probably nothing to be concerned about. On the other hand, sudden severe pains in the head can be a warning sign of bleeding in the brain. We call these "sentinel" headaches. If your head pain lasted more than a very short time, you need to see your doctor. Don't forget, stop the creatine- it isn't wirth it.

Good Luck
After your stroke you may be experiencing a new normal, but remember what George Eliot said- It is never too late to be what you might have been. You still can achieve new goals.


Featuring Experts

Richard C. Senelick M.D. is a physician specializing in both neurology and the subspecialty of neurorehabilitation. He did his undergraduate and medic...More

Helpful Tips

Any Exercise is Good!Expert
A recent study looked at exercise in people with Parkinson's Disease, http://www.medscape.com/viewarticle/740854 but I think the results ... More
Was this Helpful?
4 of 7 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.